Alert archive / Florida / High Surf Advisories in 2023
High Surf Advisory 9, NWS Mobile, AL
NWS Mobile, AL issued this high surf advisory at Nov 13, 2023, 2:38 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at Nov 14, 2023, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2023, 2:38 PM CST (20:38 UTC)
- In effect from
- Nov 14, 2023, 6:00 PM CST
- Expired
- Nov 14, 2023, 12:55 PM CST
- In force
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112 WHUS44 KMOB 132038 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 238 PM CST Mon Nov 13 2023 ALZ265-266-FLZ202-204-206-140500- /O.NEW.KMOB.SU.Y.0009.231115T0000Z-231116T1800Z/ /O.CON.KMOB.RP.S.0034.231114T1200Z-231116T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 238 PM CST Mon Nov 13 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM TUESDAY TO NOON CST THURSDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the High Surf Advisory, large breaking waves of 5 to 8 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, from Tuesday morning through late Wednesday night. For the High Surf Advisory, from 6 PM Tuesday to noon CST Thursday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
3 follow-up statements
964 WHUS44 KMOB 140515 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1115 PM CST Mon Nov 13 2023 ALZ265-266-FLZ202-204-206-141300- /O.EXT.KMOB.RP.S.0034.231114T1200Z-231117T1200Z/ /O.CON.KMOB.SU.Y.0009.231115T0000Z-231116T1800Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1115 PM CST Mon Nov 13 2023 ...HIGH RIP CURRENT RISK NOW IN EFFECT FROM 6 AM CST TUESDAY THROUGH LATE THURSDAY NIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO NOON CST THURSDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the High Surf Advisory, large breaking waves of 5 to 8 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, from 6 AM CST Tuesday through late Thursday night. For the High Surf Advisory, from 6 PM Tuesday to noon CST Thursday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
936 WHUS44 KMOB 141001 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 401 AM CST Tue Nov 14 2023 ALZ265-266-FLZ202-204-206-141815- /O.CON.KMOB.SU.Y.0009.231115T0000Z-231116T1800Z/ /O.CON.KMOB.RP.S.0034.231114T1200Z-231117T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 401 AM CST Tue Nov 14 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the High Surf Advisory, large breaking waves of 6 to 9 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, through late Thursday night. For the High Surf Advisory, from 6 PM this evening to noon CST Thursday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced and experienced swimmers should remain out of the water due to dangerous surf conditions. && $$
102 WHUS44 KMOB 141855 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1255 PM CST Tue Nov 14 2023 ALZ265-266-FLZ202-204-206-150300- /O.UPG.KMOB.SU.Y.0009.231115T0000Z-231116T1800Z/ /O.NEW.KMOB.SU.W.0004.231115T0000Z-231116T1800Z/ /O.NEW.KMOB.CF.Y.0004.231116T0000Z-231116T1200Z/ /O.CON.KMOB.RP.S.0034.000000T0000Z-231117T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1255 PM CST Tue Nov 14 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the High Surf Warning, dangerously large breaking waves of 9 to 11 feet expected in the surf zone. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, through late Thursday night. For the High Surf Warning, from 6 PM this evening to noon CST Thursday. For the Coastal Flood Advisory, from 6 PM Wednesday to 6 AM CST Thursday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life- threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Nov 13, 1:25 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 13, 1:25 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
125 PM CST Mon Nov 13 2023
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 125 PM CST Mon Nov 13 2023
MVFR ceilings will lower overnight into Tuesday morning with IFR
to LIFR ceilings possible. Scattered showers will begin to move
in by the overnight hours with steadier rain moving in from the
west after midnight tonight. Northeasterly winds are expected to
gradually increase. /13
&&
.NEAR TERM...
(Now through Tuesday)
Issued at 125 PM CST Mon Nov 13 2023
Overcast skies persist early this Monday morning across the forecast
area, with temperatures in the upper 50s to lower 60s. Not
anticipating any breaks in the cloud cover which will limit how much
cooling we'll experience through the remainder of the predawn hours.
The upper level shortwave that we've been advertising the past few
nights is making its way into the Southern Plains, but will make
slow progress eastward today. Flow aloft will become increasingly
from the southwest through the day as the shortwave moves closer,
with the vertical column becoming saturated by the afternoon. Thus,
we'll see an increase in rain chances for our western zones, though
rain will be fairly light. Cloud cover won't budge much today, so
temps will only rise a few degrees making for a seasonably mild day.
Expect highs to warm into the upper 60s by the afternoon. /73
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 55 62 54 65 57 69 58 73 / 70 80 80 70 50 20 10 10
Pensacola 58 64 57 66 60 69 62 73 / 60 80 80 80 60 30 10 10
Destin 59 67 59 69 62 73 63 76 / 50 70 80 80 60 40 10 10
Evergreen 51 61 50 63 53 69 55 74 / 50 70 70 80 60 40 10 10
Waynesboro 51 59 48 59 52 65 54 71 / 70 70 80 70 60 20 20 10
Camden 50 62 46 59 49 65 53 71 / 30 60 70 80 60 40 20 10
Crestview 53 63 52 65 55 70 57 76 / 50 70 70 80 60 40 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Tuesday morning through late
Wednesday night for ALZ265-266.
FL...High Rip Current Risk from Tuesday morning through late
Wednesday night for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 6 AM Tuesday to 6 PM CST Wednesday for
GMZ630>636.
Small Craft Advisory from 6 AM to noon CST Tuesday for GMZ650-
655.
Gale Watch from Tuesday afternoon through Wednesday afternoon
for GMZ650-655-670-675.
Small Craft Advisory until noon CST Tuesday for GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:24 AM CST | Rip Current Statement | MOB | Escambia, Okaloosa, Santa Rosa | 5 days |
| Nov 13, 3:23 AM CST | Gale Watch | MOB | 12 hr | |
| Nov 13, 3:10 PM CST | Gale Warning | MOB | 60 hr | |
| Nov 13, 3:10 PM CST | Small Craft Advisory | MOB | 69 hr |
Nearby
High Surf Advisories in Florida, 2023High Surf Advisories in Alabama, 2023Every high surf advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.